Drought, Ashland
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Ashland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.510, -90.720 (the zone’s center; the record gives no point)
Total monthly rainfall amounts of 3 to 6 inches significantly improved the long-term drought across northwest Wisconsin during September. Extreme (D3) drought conditions in portions of Douglas, Bayfield, Ashland, and Iron counties were upgraded to severe (D2) drought status by month's end.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Total monthly rainfall amounts of 3 to 6 inches significantly improved the long-term drought across northwest Wisconsin during September. Extreme (D3) drought conditions in portions of Douglas, Bayfield, Ashland, and Iron counties were upgraded to severe (D2) drought status by month's end. The remainder of the region was upgraded to moderate (D1) drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 31, 8:04 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 904 PM CDT FRI AUG 31 2007 .UPDATE...CLOUDS IN THE VICINITY OF THE WEAKENING STATIONARY FRONT WERE TRYING TO BREAK UP THIS EVENING...BUT WERE FAIRLY SLOW IN DOING SO. THINK THERE IS THE POTENTIAL FOR SCT-BKN STRATOCUMULUS TO REMAIN ACROSS THIS AREA OVERNIGHT...AND POTENTIALLY MIGRATE A BIT NORTH AS CLOUD LEVEL WINDS SHIFT MORE TO THE SOUTHWEST AND INCREASE AHEAD OF THE FRONT/LOW IN THE DAKOTAS. ALSO...THERE IS POTENTIAL FOR STRATUS REDEVELOPMENT OFF LAKE SUPERIOR...WHICH COULD MIGRATE WELL INLAND AS WELL ON VEERING WINDS. HAVE ADDED MENTION OF PATCHY FOG TO ALL ZONES...WITH DEWPOINT DEPRESSIONS FAIRLY LOW MOST AREAS. OTHER THAN THAT...THINGS ARE IN GOOD SHAPE REGARDING ZONES/GRIDS AND HAVE CHANGED LITTLE. && .PREV DISCUSSION... /ISSUED 324 PM CDT FRI AUG 31 2007/ DISCUSSION... WEAK SFC COLD FRONT HAS MOVED THRU DLH CWA TO ROUGHLY KXVG TO KIWD AND BECOME STATIONARY. ISO CONVECTIVE SHRA HAVE DEVELOPED ALONG THE BOUNDARY...WITH THE HELP OF THE LAKE BREEZE. THE TWIN PORTS VICINITY HAS SEEN OVC SKIES WITH AN EASTERLY FETCH OFF LAKE SUPERIOR THIS AFTERNOON...KEEPING TEMPS ON THE COOL SIDE. H2O VAPOR IMAGERY SHOWING UPPER RIDGE TRANSLATING EASTWARD FROM THE WRN CONUS WITH RETREATING TROUGH IN THE ERN GREAT LAKES. THIS EVENING...KEPT 20 POPS IN OUR SRN ZONES FOR SHRA WITH WEAK BNDRY STILL IN PLACE. OVERNIGHT...WILL SEE THE BOUNDARY LIFT NORTH AS A WARM FRONT AS LOW LVL SOUTHERLY FLOW DEVELOPS INVOF NEXT UPR WAVE...THOUGH ONLY EXPECTING CLOUDS AS IT LIFTS NORTH. WILL SEE HIGH TEMPS SAT REACH THE LOW-MID 80S AS H85 TEMPS REACH THE 15-20 C RANGE. FORECAST CHALLENGE SAT NIGHT IS TSTORM CHANCES. MAIN FORCING SHOULD REMAIN WELL TO THE NORTH WITH THIS SYSTEM...AS WELL AS SHEAR PARAMETERS FOR SVR TSTORMS. OPERATIONAL MODELS DEVELOP 35+ KT LOW LVL JET BY 00Z SUN AHEAD OF ASSOCIATED COLD FRONT. WIDESPREAD TSTORMS ARE NOT ANTPD DUE TO THE LOW PWATS...BUT ENOUGH CONV AND LIFT SHOULD BE PRESENT WITH THE SFC FRONT FOR ISO STORMS. MODEST ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW STRONG STORMS TO DEVELOP...POSSIBLY PRODUCING STRONG WIND GUSTS AND MARGINALLY SVR HAIL. FAST ZONAL FLOW REGIME WILL SET UP ACROSS THE UPR MIDWEST THIS WEEKEND INTO EARLY NEXT WEEK...WITH A BRIEF BREAK IN THE PRECIP ON SUN BEFORE THE NEXT CHANCE OF TSTORMS ARRIVES ON MONDAY WITH NEXT IMPULSE. AVIATION... ISOLATED SHOWERS WILL OCCUR SOUTH OF A STATIONARY FRONT THROUGH THIS EVENING BEFORE ENDING. MVFR/VFR CONDITIONS ARE EXPECTED. THE EXCEPTION BEING TOWARD SUNRISE WHEN SOME PATCHY FOG MAY FORM. && POINT TEMPS/POPS... DLH 54 81 59 82 / 10 10 20 10 INL 54 85 62 79 / 10 10 20 10 BRD 58 86 63 84 / 10 10 20 10 HYR 51 85 61 84 / 10 0 10 10 ASX 54 82 60 83 / 10 0 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 414 AM CDT FRI AUG 31 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 414 AM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS MUCH OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. DUE TO BREEZY ONSHORE WINDS...THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON FOR THE SANDY BEACHES AT PARK POINT...AND ALONG THE SOUTH SHORE OF LAKE SUPERIOR IN NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY EVENING THROUGH SUNDAY EVENING ALONG A COLD FRONT MOVING WEST TO EAST ACROSS THE NORTHLAND. A FEW OF THESE STORMS MAY BE STRONG OR SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY OR TONIGHT. LILES
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59689, 59690, 59691, 59693, 59694, 59695, 59696, 59697.